MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE HEAVYWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE HEAVYWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1000462HJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the bhw hydro guide wire (gw) was placed in a saphenous vein.The procedure continued to address other lesions; however upon completion, when attempting to remove the bhw, it was noticed that part of the gw was outside the catheter while another part protruded through the catheter into the saphenous vein.The guidewire had separated into two pieces.Since the distal part remained inside the catheter for about 5 cm, it was captured with a balloon and the entire assembly (catheter, part of the guidewire, and balloon) was removed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of level product quality issue.5 sterile/unused hi-torque balance heavyweight guidewire were returned.P/n: (b)(4), lot: 4102271.Visual and dimensional inspections on all five sterile units was performed with no observations or anomalies noted.Hypotube adhesion strength testing on all five (5) units was performed with no observations or anomalies noted.The investigation determined a conclusive cause for the reported material separation cannot be determined.It is possible that soaking the guide wire in a basin with saline solution for later use contributed to the reported material separation; however this cannot be confirmed.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22227095
Report Number2024168-2025-06207
Device Sequence Number8505844
Product Code DQX
UDI-Device Identifier08717648015496
UDI-Public(01)08717648015496(11)241022(17)260930(10)4102271
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1000462HJ
Device Catalogue Number1000462HJ
Device Lot Number4102271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown